MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, PEEK SUTURETAK 2.4X12.4MM; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, PEEK SUTURETAK 2.4X12.4MM; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, PEEK SUTURETAK 2.4X12.4MM
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Rash (2033); Reaction (2414)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the devices were not returned for evaluation therefore the complainant's event could not be verified.The devices remain in the patient.The root cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported that after having an ar-1938ps, suture anchor peek suture tak (lot: unknown) and ar-ar-1934pf-24, 2.4 mm peek suturetak (lot: unknown) implanted on (b)(6) 2017 the patient started to experience an adverse reaction approximately two to three weeks post-op.The patent was experiencing an itchy rash with small red dots on their back, arms, hands, thighs, "calfs", top of feet, chest and stomach.The patient informed their surgeon of their symptoms at their six week post-op appointment.Allergy scratch and patch testing was performed, and the results revealed a sulfite sensitivity.The patient went on a sulfite free diet for two months, but the symptoms were still present.The patient has been seeing dermatologists and allergists to try and resolve the issue.The patient has been prescribed prednisone to treat symptoms.

Brand Name
SUTURE ANCHOR, PEEK SUTURETAK 2.4X12.4MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8288730
Report Number1220246-2019-00868
Device Sequence Number1947285
Product Code HWC
UDI-Device Identifier00888867024120
UDI-Public00888867024120
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, PEEK SUTURETAK 2.4X12.4MM
Device Catalogue NumberAR-1934PF-24
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;